MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL; EDELMAN FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL; EDELMAN FOLEY CATHETER
Model Number 087016
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the balloon of the edelman foley catheter would not deflate.It is unknown how the balloon was deflated for removal.The patient did experience localized bleeding.No medical intervention reported.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿directions for use: 1.Place ureteral catheters into desired position.2.Insert edelman catheter into the urethra and inflate the 5cc balloon when catheter is positioned in the bladder.3.Insert the ureteral catheters into the side ports (which are pre-slit for convenience) until the distal ends of the catheters protrude from the drainage lumen of the edelman catheter.4.The excess length of the ureteral catheters can be trimmed off if desired.5.Connect the drainage funnel of the edelman catheter to a urinary drainage bag." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the balloon of the edelman foley catheter would not deflate.It was unknown how the balloon was deflated for removal.The patient did experience localized bleeding.No medical intervention reported.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL
Common Device Name
EDELMAN FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8833555
Report Number1018233-2019-04257
Device Sequence Number13983115
Product Code EZC
UDI-Device Identifier00801741039232
UDI-Public(01)00801741039232
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number087016
Device Catalogue Number087016
Device Lot NumberNGCV3244
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1